MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC 6 FR 110 CM BALLOON WEDGE PRESSURE CATHETER; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC 6 FR 110 CM BALLOON WEDGE PRESSURE CATHETER; CATHETER, FLOW DIRECTED
Model Number IPN000072
Medical Device Problem Code Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the balloon at the end of the catheter was broken, so md could not use it on the patient".No patient injury or harm reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint of balloon leak/rupture in use is confirmed.Sample was returned for investigation.The lot number of the returned device is suspected to be from the reported lot; however, no original packaging/label was returned.The catheter balloon was found ruptured/torn upon receipt of the sample.The symmetry of the balloon could not be measured due to the returned state of the device.The balloon could not be functionally tested due to the returned state of the device.The balloon damage was previously confirmed near the distal tip of the catheter.The cause of the ruptured/torn balloon cannot be determined.The cause of the ruptured/torn balloon could not be confidently determined.The injection lumen was successfully aspirated and flushed.Some blood exited.A lab inventory 0.025in guidewire was back loaded through the distal tip.No resistance was noted; the guidewire was able to advance through the injection lumen.Some blood was noted on the guidewire.The guidewire was front loaded through the injection extension luer.No resistance was noted; the guidewire was able to advance through the injection lumen.Some blood was noted on the guidewire.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured/torn balloon.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
6 FR 110 CM BALLOON WEDGE PRESSURE CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville 27560
MDR Report Key14896496
Report Number3010532612-2022-00242
Device Sequence Number14749845
Product Code DYG
UDI-Device Identifier00801902002877
UDI-Public00801902002877
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberIPN000072
Device Catalogue NumberAI-07126
Device Lot Number16F20A0044
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown